Alert archive / Mississippi / River Flood Warnings in 2012

River Flood Warning 8, NWS Memphis, TN

February 4, 2012Monroe County, Mississippi

NWS Memphis, TN issued this river flood warning at Feb 4, 2012, 1:25 PM CST for Monroe County, Mississippi. It took effect at Feb 5, 2012, 12:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 4, 2012, 1:25 PM CST (19:25 UTC)
In effect from
Feb 5, 2012, 12:00 AM CST
Expired
Feb 5, 2012, 7:59 AM CST
In force
8 hr
Issued by
NWS Memphis, TN
Flood severity
Minor

County Monroe County, MS

The radar

The Columbus AFB radar (KGWX), 14 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tombigbee River at Bigbee (BGBM6).

Action stage
13 ft
Minor stage
14 ft
Moderate stage
23 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02433500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

318 
WGUS44 KMEG 041925
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
125 PM CST SAT FEB 4 2012

THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE 
TOMBIGBEE RIVER...TOMBIGBEE RIVER .

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED LATER TODAY OR SOONER IF 
CONDITIONS WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

MSC095-051925-
/O.NEW.KMEG.FL.W.0008.120205T1600Z-120206T0600Z/
/BGBM6.1.ER.120205T1600Z.120205T1800Z.120206T0000Z.NO/
125 PM CST SAT FEB 4 2012

THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TOMBIGBEE RIVER  AT BIGBEE
* FROM SUNDAY MORNING FEBRUARY 5TH UNTIL SUNDAY NIGHT FEBRUARY 5TH.
* AT 12 PM SATURDAY THE STAGE WAS...7.0 FEET.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 14.2 FEET SUNDAY FEBRUARY 5TH.
* FLOOD STAGE IS 14.0 FEET.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY SUNDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 14.2 FEET BY SUNDAY AFTERNOON. THE RIVER
  WILL FALL BELOW FLOOD STAGE BY SUNDAY NIGHT.
* AT 14.0 FEET...FLOODING OF LOW LYING AGRICULTURAL LAND IS OCCURRING.  

$$

MSC095-051924-
/O.NEW.KMEG.FL.W.0009.120205T0204Z-120206T1224Z/
/AMYM6.1.ER.120205T0204Z.120205T1200Z.120206T0624Z.NO/
125 PM CST SAT FEB 4 2012

THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TOMBIGBEE RIVER NEAR AMORY
* FROM SATURDAY FEBRUARY 4TH UNTIL MONDAY FEBRUARY 6TH.
* AT 11 AM SATURDAY THE STAGE WAS...12.4 FEET.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 22.6 FEET SUNDAY FEBRUARY 5TH.
* FLOOD STAGE IS 20.0 FEET.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY SATURDAY EVENING AND 
  CONTINUE TO RISE TO NEAR 22.6 FEET BY SUNDAY AFTERNOON. THE RIVER
  WILL FALL BELOW FLOOD STAGE BY EARLY MONDAY MORNING.
* AT 23.0 FEET...MOST LOW LAND AND FARM LAND NEAR THE RIVER IS FLOODED. 
  EQUIPMENT AND LIVESTOCK MAY NEED TO BE MOVED TO HIGHER GROUND.  

$$
2 follow-up statements
220 
WGUS84 KMEG 050128
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
728 PM CST SAT FEB 4 2012

THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NEXT RIVER STATEMENT WILL BE ISSUED TOMORROW MORNING OR SOONER IF 
CONDITIONS WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

MSC095-060128-
/O.EXT.KMEG.FL.W.0008.120205T0600Z-120206T1708Z/
/BGBM6.1.ER.120205T0600Z.120205T1800Z.120206T1108Z.NO/
728 PM CST SAT FEB 4 2012

THE FLOOD WARNING CONTINUES FOR
  THE TOMBIGBEE RIVER  AT BIGBEE
* FROM SUNDAY FEBRUARY 05 UNTIL MONDAY FEBRUARY 06.
* AT 06 PM SATURDAY THE STAGE WAS 10.8 FEET.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 15.1 FEET SUNDAY FEBRUARY 05.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY SUNDAY FEBRUARY 05 AND 
  CONTINUE TO RISE TO NEAR 15.1 FEET BY SUNDAY FEBRUARY 05.THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY MONDAY FEBRUARY 06.
* AT 14.0 FEET...FLOODING OF LOW LYING AGRICLTURAL LAND IS OCCURRING

$$

MSC095-060127-
/O.EXT.KMEG.FL.W.0009.120205T0718Z-120206T1200Z/
/AMYM6.1.ER.120205T0718Z.120205T1200Z.120206T0600Z.NO/
728 PM CST SAT FEB 4 2012

THE FLOOD WARNING CONTINUES FOR
  THE TOMBIGBEE RIVER NEAR AMORY
* FROM SUNDAY FEBRUARY 05 UNTIL MONDAY FEBRUARY 06.
* AT 03 PM SATURDAY THE STAGE WAS 14.3 FEET.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 21.8 FEET SUNDAY FEBRUARY 05.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY SUNDAY FEBRUARY 05 AND 
  CONTINUE TO RISE TO NEAR 21.8 FEET BY SUNDAY FEBRUARY 05.THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY MONDAY FEBRUARY 06.
* AT 22.0 FEET...LOW LAND NEAR THE RIVER IS FLOODED

$$
881 
WGUS84 KMEG 051359
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
759 AM CST SUN FEB 5 2012

THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER...TOMBIGBEE 
RIVER...TOMBIGBEE RIVER .

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NEXT RIVER STATEMENT WILL BE ISSUED LATER TODAY OR SOONER IF CONDITIONS
WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

MSC095-051429-
/O.CAN.KMEG.FL.W.0008.000000T0000Z-120206T1708Z/
/BGBM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
759 AM CST SUN FEB 5 2012

FORECAST INFORMATION FOR
  TOMBIGBEE RIVER  AT BIGBEE
* AT 07 AM SUNDAY THE STAGE WAS 13.6 FEET.
* NO FLOODING IS CURRENTLY FORECAST.
* MAXIMUM FORECAST STAGE OF 13.8 FEET SUNDAY AFTERNOON FEBRUARY 5TH.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 13.8 FEET BY SUNDAY AFTERNOON 
  FEBRUARY 5TH. THEN...THE RIVER WILL FALL.
* AT 14.0 FEET...FLOODING OF LOW LYING AGRICULTURAL LAND IS OCCURRING.

$$

MSC095-060622-
/O.EXT.KMEG.FL.W.0009.000000T0000Z-120206T0622Z/
/AMYM6.1.ER.120205T0215Z.120205T0800Z.120206T0022Z.NO/
759 AM CST SUN FEB 5 2012

THE FLOOD WARNING CONTINUES FOR
  THE TOMBIGBEE RIVER NEAR AMORY
* UNTIL SUNDAY FEBRUARY EVENING 5TH.
* AT 3 AM SUNDAY THE STAGE WAS 21.3 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE RIVER IS CRESTING AND WILL FALL BELOW FLOOD STAGE BY THIS
  EVENING.
* FLOOD STAGE IS 20.0 FEET.
* AT 22.0 FEET...LOW LAND NEAR THE RIVER IS FLOODED.

$$

MSC087-095-061358-
/O.EXT.KMEG.FL.W.0010.120207T0000Z-120208T0000Z/
/ABDM6.1.ER.120207T0000Z.120207T0600Z.120207T1800Z.NO/
759 AM CST SUN FEB 5 2012

THE FLOOD WARNING CONTINUES FOR
  THE BUTTAHATCHIE RIVER NEAR ABERDEEN
* FROM MONDAY FEBRUARY 6TH UNTIL TUESDAY FEBRUARY 7TH.
* AT 7 AM SUNDAY THE STAGE WAS 10.6 FEET.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 13.1 FEET TUESDAY FEBRUARY 7TH.
* FLOOD STAGE IS 13.0 FEET.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY MONDAY FEBRUARY 6TH 
  AND CONTINUE TO RISE TO NEAR 13.1 FEET BY EARLY TUESDAY MORNING FEBRUARY 
  7TH.THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY AFTERNOON FEBRUARY 
  7TH.
* AT 13.0 FEET...LOW LAND NEAR THE RIVER IS FLOODED.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Feb 4, 11:38 AM CST, 1 hour 47 minutes earlier.

Area forecast discussion, Feb 4, 11:38 AM CST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1138 AM CST SAT FEB 4 2012

.UPDATE...AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 1023 AM CST SAT FEB 4 2012/

DISCUSSION...16Z SURFACE ANALYSIS PLACES A SURFACE LOW OVER VICHY
MISSOURI WITH A TRAILING COLD FRONT LOCATED ACROSS ARKANSAS AND
LOUISIANA. LEFT OVER SHOWERS AND THUNDERSTORMS FROM LAST NIGHT HAVE
WEAKENED CONSIDERABLY AND STABILIZED THE ATMOSPHERE TO A DEGREE. THIS
CONVECTIVE ACTIVITY IS NOW LOCATED PREDOMINANTLY ACROSS PORTIONS
OF WEST TENNESSEE AND NORTH MISSISSIPPI. LATEST SHORT TERM MODELS
INDICATE SOME REDEVELOPMENT OF SHOWERS MAY BE POSSIBLE THROUGHOUT
THE REMAINDER OF THE DAY UNTIL THE FRONT PASSES THROUGH THE MID
SOUTH. HOWEVER...BASED ON LATEST SHORT TERM TRENDS THINK MODELS
MAY BE OVERDONE AND WILL LIKELY TRIM BACK RAIN CHANCES FURTHER IF
CURRENT SHORT TERM TRENDS PREVAIL. OVERALL INSTABILITY REMAINS
TOO LOW TO JUSTIFY ANY ISOLATED THUNDERSTORM MENTION OTHER THAN
ACROSS PORTIONS OF NORTHEAST MISSISSIPPI. HAVE ALSO REDUCED
AFTERNOON HIGHS BASED ON PERSISTENT CLOUD COVER AND WARMER
TEMPERATURES EXPECTED TO REMAIN SOUTH ACROSS CENTRAL AND SOUTHERN
MISSISSIPPI.

CJC

PREV DISCUSSION... /ISSUED 535 AM CST SAT FEB 4 2012/

UPDATE...
UPDATED FOR 12Z AVIATION DISCUSSION.

PREV DISCUSSION... /ISSUED 329 AM CST SAT FEB 4 2012/

DISCUSSION...

AS OF 3 AM THIS MORNING SURFACE LOW PRESSURE ACROSS SOUTHWEST
MISSOURI CONTINUES TO TRACK TO THE NORTHEAST. AS IT DOES...ELEVATED
SHOWERS AND THUNDERSTORMS CONTINUE TO PRESS EAST AND INTO THE
MIDSOUTH THROUGH THE MORNING HOURS. SOME OF THESE STORMS COULD BE
STRONG WITH GUSTY WINDS BEING THE MAIN THREAT. ADDITIONAL SHOWERS
AND THUNDERSTORMS WILL BE PUSH INTO THE AREA DURING THE LATE
MORNING/EARLY AFTERNOON HOURS AS A COLD FRONT PASSES THROUGH. MOST
OF THE HEAVIER SHOWERS AND THUNDERSTORMS SHOULD BE CONFINED ACROSS
NORTH MISSISSIPPI WHERE BETTER FORCING AND INSTABILITY IS DEPICTED.

SEVERE POTENTIAL FOR THESE STORMS REMAINS UNCERTAIN ATTM. A WELL
DEFINED DRY SLOT LOOKS LESS LIKELY NOW AS OPPOSED TO PREVIOUS MODEL
RUNS. THIS MORNING/S SHOWERS AND THUNDERSTORMS ALONG WITH LINGERING
CLOUDS WILL HELP TO STABILIZE THE LOW LEVELS AHEAD OF THE FRONT.
THEREFORE BELIEVE ANY STRONG TO SEVERE THUNDERSTORMS WILL BE
ISOLATED AND LIKELY CONFINED ALONG THE COLD FRONT.

BY TONIGHT THE COLD FRONT SHOULD BE THROUGH THE MIDSOUTH WITH A FEW
LINGERING POST FRONTAL SHOWERS. AREAS OF DRIZZLE OR LIGHT RAIN MAY
SWING THROUGH WEST TENNESSEE EARLY SUNDAY MORNING AS THE H5 LOW
ROTATES THROUGH BEFORE GETTING ABSORBED INTO THE UPPER FLOW.

MONDAY THROUGH TUESDAY...DRY HIGH PRESSURE WILL THEN SETTLE ACROSS
THE MIDSOUTH AND BECOME THE DOMINANT WEATHER FEATURE. TEMPERATURES
AREA WIDE WILL RUN 10-15 DEGREES COOLER TO START THE WEEK OFF BUT
WILL STILL BE A FEW DEGREES ABOVE NORMAL FOR THIS TIME OF YEAR IN
SPITE OF THE COOL DOWN.

BY MIDWEEK A WEAK H5 SHORTWAVE WILL THEN SWING THROUGH THE MIDSOUTH.
WITH BETTER LONG TERM MODEL AGREEMENT...INTRODUCED A SLIGHT CHANCE
OF RAIN FOR LATE TUESDAY INTO WEDNESDAY. THIS FEATURE WILL SWEEP
THROUGH QUICKLY AS ANOTHER STRONG RIDGE OF HIGH PRESSURE BUILDS IN
BEHIND IT. THIS WILL KEEP THE MIDSOUTH DRY THROUGH THE END OF THE
WEEK WITH TEMPERATURES STAYING JUST ABOVE NORMAL.

CCD
.AVIATION...

18Z TAFS
SHOWERS HAVE SHIFTED TO THE EAST OF JBR MEM AND MKL...BUT SHOULD
LINGER AT TUP FOR A FEW MORE HOURS. VIS HAS BEEN AROUND 2-3 SM AT
TUP FOR THE PAST COUPLE OF HOURS. RAIN INTENSITY SHOULD GRADUALLY
DIMINISH BEFORE ENDING RESULTING IN GRADUALLY IMPROVING VIS. CIGS
ARE GENERALLY IFR AHEAD OF A COLD FRONT AT JBR AND MEM AND VFR TO
MVFR FARTHER EAST WELL AHEAD OF THE FRONT. EXPECT CIGS TO REMAIN
IFR AT JBR AND MEM UNTIL AFTER THE FRONT PASSES AND DIMINISH AT
TUP AND MKL AS THE FRONT APPROACHES. BEHIND THE FRONT...CIGS WILL
IMPROVE TO AROUND 1500 FEET...AND POSSIBLY IMPROVE TO VFR FOR A
SHORT PERIOD OF TIME BETWEEN 01 AND 06Z AS DRIER AIR WORKS IN
ALOFT...BEFORE RETURNING TO MVFR CONDITIONS TOWARD SUNRISE.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  66  45  54  37 /  60  20  10   0
MKL  63  44  53  35 /  60  50  20  10
JBR  63  43  52  33 /  20  10  10   0
TUP  67  47  59  38 / 100  70  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Feb 4, 8:02 AM CST, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
802 AM CST SAT FEB 4 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-051145-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
802 AM CST SAT FEB 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 1:25 PM CSTRiver Flood WarningMEGMonroe31 hr

Nearby

River Flood Warnings in Mississippi, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.